Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Taking medication for high cholesterol and diabetes. Have tremors in one hand. Reason?

Hi,
I am 69 and in relatively good health taking lose doses of crestor for cholestrol and actos for low level diabetes (a1c is 6.8 - 7.1 range). But my concern now is i notice my right hand definitely shakes when i hold a cup up to my mouth to drink from, but only with my right hand, doesn't happen with my left hand. What can be causing this?
Asked On : Wed, 17 Apr 2013
Answers:  2 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response
hi
first thing this has nothing todo with your diabetes or cholesterol or its treatment . what you say looks like intentional tremor. that is when you try to do a work you get tremor. or ist that the tremor is there always . the first one usually is due to cerebellar lesion second is due to basal ganglia prob ( both parts of brain ) the reason for this may be aging process ( atherosclerosis ) that is reduces blood supply to that part. so check for other symprtoms and confirm it . but nothing to worry .
Answered: Wed, 17 Apr 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello,
Tremor in one hand doesn't look to be a specific condition due to diabetes and there may be other reasons for it like it could be...
...benign essential tremor
...some side effect of some medication 
....over active thyroid.
....early sign of parkinsonism
The way you are describing your symptoms,it looks to be benign essential tremor.
The only symptom in essential tremor is tremor. If you have other symptoms, then you may have a different condition.

In essential tremor, the tremor usually begins in one arm or hand. Within 1-2 years, the other arm is likely to be affected. Very occasionally, it may also spread to involve the legs. 

There is no test to diagnose essential tremor. Your doctor can usually diagnose essential tremor based on your explanation of the tremor and an examination. It is important for the doctor to make sure that there are no other conditions present that are causing tremor. 
You must consult a neurologist and get blood tests and MRI BRAIN,to rule out other conditions.
Once the cause is found,treatment can be planned.
Thanks
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor